Requip side effects?

The Dr. added Requip to perhaps bring my ability to write back. It's in addition to Sinemet (2 tab 3x day). He's not willing to raise the sinemet - I have a long way to go-

Here's the problem: Requip has been very helpful; I am writing much better - a I'm a teacher and accommodations are OK, but I want to write, BUT I am so nauseous I have eaten almost nothing in 5 days.

Will this wear off?, because I can't make the trade off for much longer and the choice is mine -

12 Replies

oldestnewest
  • Hi,

    I am also on Requip XL, and have been since november my dose is now 8mg and i have always felt sick, like you i dont eat much and have lost over 3 st in weight , i have been told to keep taking it as i am not at my theraputic dose yet, and it will get better, i wounder when.

    Regards

    Al

  • I used to take Requip and the waves of nausea do eventually subside. What you must be very careful about as the dosage is raised are compulsive behaviors which become magnified with Requip: gambling, buying lottery tickets, spending all your savings, becoming hyper sexual are examples. You may not even be aware of it ! Make sure the person you live with knows about this side affect so they are able to intervene if you start spending lots of money. This drug DIS-inhibits behaviors you would normally keep under control.

  • Barbro

    I was very nauseated on short acting Requip but fine once I changed to long acting. I used anti nausea medication to get me through the early stages. Have you been started on a very low dose and slowly increased? I had a starter pack which began on 0.25 mg tabs and slowly increased. I also took the increases very slowly at least a week for each increase. It certainly can take a while for the body to adjust. Do hope the nausea settles, I'm on 14mg and I find requip works well now, except for sleepiness and rather long sessions on the computer!

  • Hi there,

    I've been on Requip since 2007 (Requip XL for 2yrs) and take 22mg per day - i was introduced to Sinemet recently but it actually made my symptoms worse !

    Anyhow,I felt nauseous with Requip at first but this eventually wore off - it comes back from time to time but has never been that bad.I also have experienced weight-loss but have recently started to gain weight again.I think Parkinson's symptoms are very individual and you should ggo on how you feel and not by what the "known" side-effects may be.

  • I have been on Requip XL for 6 months, I experienced a "fuzzy headed" feeling and lost weight for the first couple of months. I have gained back the weight and only have side affects when I eat the wrong foods or drink certain beers.

  • i am on requip 1mg 3 times a day along with sinemet plus 4 times plus 1 eldepryl and 4 comptess and 1 sinemet slow release going to bed . i was put on stilevo first 4 yrs ago but lost 4 stone in 6 mths as i was sick after every dose . i was the same with sinemet but i learned to eat 1 hr before meds or 1 hr after as some foods with protien absorbs them and u wont get the benefit of ur meds .i still hav off times in the day but if i take them on an empty tummy i get sick . its all trial and error and as they say its not a one size fits all illness what suits one wont suit another .x

  • I am on 16mg requip xL and stalevo I also take Domperidone as required and this stops the sick feeling

  • Thank you for the replies (so far) - good to be part of this community

  • Several months ago I became diaphoretic (sweaty,heart racing.faint) on multiple occasions. I vomited after every meal and passed out. Yawning as many as fifty times in a row was common. These issues resulted in two ambulance rides to the ER where Doctors could never find anything wrong. I am sure my medical charts read Munchhausen's. One day I missed my dose of Requip and felt better so I skipped it two days and felt fantastic. The yawning stopped and my blood pressure stabilized. A negative effect of stopping the Requip is the occasional leg jerking returned.My Neurologist took me off Requip and prescribed Mirapex and Amantadine in addition to Azilect.

  • I also did not do well on Requip. I also had a "fuzzy headed" feeling (sometimes feeling like my brain hurt) and spent more time asleep than awake. At times my husband would try to wake me. I could hear him, but could not bring myself to wake up. When I was not sleeping he would talk to me and I would try to answer. The words came out VERY slowly and were difficult to understand.

    I was seen in the Gastroenterology Department at the Mayo Clinic. They found evidence of Barrett’s esophagus as well as positive CLO test compatible with H. pylon gastritis, minimal sleep disordered breathing, elevation of blood glucose and elevated liver enzymes. The doctor felt that some of the my symptoms with abdominal discomfort and bloating were probably related to the use of Requip and they recommended that I taper off this medication to improve symptoms.

    I went off of the Requip, because they thought I did not have PD. When symptoms of PD returned my meds were changed (more than once).

    Changing my meds improved all of my symptoms.

  • I sure am happy for you. Dennis

  • Thanks! :)

You may also like...